Florida, 2003Damaging Wind in Florida, June 12, 2003
June 12, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:55 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 12, 1:55 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU JUN 12 2003
MID/UPPER SHORT WAVE IS ENHANCING DEVELOPMENT OF CONVECTION ACROSS
NE FLORIDA EARLY THIS AFTERNOON. QUITE A STRONG CLUSTER IS MOVING
THROUGH THE GAINESVILLE/SUWANNEE VALLEY AREA. LO/MID LEVEL SWLY FLOW
COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL MAKE THIS A
VERY ACTIVE EVENING FOR STORMS. WILL GO WITH LIKELY POPS FIRST
PERIOD.
UPPER TROUGH WILL PERSIST ACROSS THE SOUTHEAST U.S. INTO THE
WEEKEND WITH PERIODIC DISTURBANCES MOVING THROUGH THE CWA.
INCREASING CLOUDS ON FRIDAY WILL AND LESS INSTABILITY WILL LESSEN
THE CHANCE FOR STRONG STORMS. THE CAPE IS EXPECTED TO DROP BELOW
1000 J/KG ON FRIDAY WHEREAS ITS ABOVE 3500 J/KG THIS AFTN. MORE OF
THE SAME ON SATURDAY AND WILL GO WITH 50% POPS OVER MOST OF THE
AREA ON FRI/SAT AFTERNOONS.
MARINE...BUOY 41012 HAS CONSISTENTLY REPORTED 10-15 KT WITH 3 FT
SEAS. SOUTH TO SW WINDS WILL CONTINUE THROUGH THE WEEKEND.
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 89 71 89 / 50 50 40 40
SSI 75 86 76 87 / 50 50 40 40
JAX 73 89 72 90 / 60 50 40 40
SGJ 74 86 73 86 / 60 50 40 40
GNV 72 90 71 91 / 60 50 40 40
OCF 72 90 71 91 / 60 50 40 40
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MKT/EZ
Hazardous weather outlook, Jun 12, 11:21 AM EST, 4 hours 9 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL FORM ALONG THE SEABREEZE FRONTS EARLY
THEN INCREASE IN COVERAGE ACROSS INLAND AREAS BY LATE AFTERNOON.
STORM MOTION WILL BE TO THE NORTHEAST AT 10 TO 15 MPH. THESE
STORMS WILL DRIFT TOWARD THE EAST COAST THIS EVENING. ISOLATED PULSE
SEVERE STORMS COULD DEVELOP AND THE PRIMARY HAZARDS WOULD BE FREQUENT
LIGHTNING...DAMAGING DOWNBURST WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER STORM
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
TRABERT
In the hours before
Special weather statement, Jun 12, 2:14 PM EST, 1 hour 16 minutes before
FLZ023-GAZ164-121945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND
SOUTHERN CHARLTON COUNTIES FOR SMALL HAIL AND GUSTY WINDS OF 45 TO
55 MPH VALID UNTIL 345 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF MACCLENNY...OR ABOUT 17
MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND MACCLENNY
THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
ZAPPE
Special weather statement, Jun 12, 2:24 PM EST, 1 hour 6 minutes before
FLZ024-025-122015-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PORTIONS
OF DUVAL AND NASSAU COUNTIES FOR SMALL HAIL AND GUSTY
WINDS OF 45 TO 55 MPH VALID UNTIL 415 PM EDT...
AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 10 MILES SOUTH OF YULEE...OR ABOUT 12 MILES SOUTHWEST OF
FERNANDINA BEACH...MOVING NORTHEAST AT 15 MPH. THIS WILL ALSO AFFECT
AREAS AROUND MAYPORT AND LITTLE TALBOT ISLAND THROUGH 415 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
DEESE
Special weather statement, Jun 12, 2:32 PM EST, 58 minutes before
FLZ024-025-122015-
SPECIAL WEATHER STATEMENT...CORRECTED FOR HEADER
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PORTIONS
OF DUVAL AND NASSAU COUNTIES FOR SMALL HAIL AND GUSTY
WINDS OF 45 TO 55 MPH VALID UNTIL 415 PM EDT...
AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 10 MILES SOUTH OF YULEE...OR ABOUT 12 MILES SOUTHWEST OF
FERNANDINA BEACH...MOVING NORTHEAST AT 15 MPH. THIS WILL ALSO AFFECT
AREAS AROUND MAYPORT AND LITTLE TALBOT ISLAND THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
DEESE/ZAPPE
Special weather statement, Jun 12, 2:48 PM EST, 42 minutes before
FLZ040-122030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR THE NORTHERN HALF
OF MARION COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH
VALID UNTIL 430 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
OCALA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS NORTH OF OCALA AND REDDICK
THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DEESE
Special weather statement, Jun 12, 2:55 PM EST, 35 minutes before
FLZ033-122030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID
UNTIL 430 PM EDT...
AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NORTHERN ST. JOHNS
COUNTY...OR ABOUT 12 MILES NORTHWEST OF ST AUGUSTINE...MOVING
NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PALM VALLEY AND PONTE VEDRA BEACH THROUGH 430 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DEESE
Special weather statement, Jun 12, 3:24 PM EST, 6 minutes before
FLZ024-122115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT THU JUN 12 2003
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU
COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL
515 PM EDT...
AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF NASSAU
VILLAGE-RATLIFF...OR ABOUT 20 MILES NORTHWEST OF JACKSONVILLE...
MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND CALLAHAN AND HILLIARD THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
DEESE
Thunderstorm Wind, Nassau
- When
- June 12, 3:30 PM EST to 3:40 PM EST
- Where
- Nassau County, Callahan
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.567, -81.817
Several city blocks affected near Robin Hood Circle and Ratliff Rd. with a dozen large trees felled and bricks moved. Privacy fence blown down. Most trees were snapped off 8 to 14 inches above the ground, including a 10 inch round, healthy White Oak. Four structures damaged, two were under construction. Survey estimation, 200 yard wide by 400 yard long micoburst with wind speeds of 55 to 65 knots. Broader wind swath of 40 knot winds. Additional information from Fernandina Beach News Leader 6/18/03
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in District of Columbia, June 12, 20034 injured · $600,000 · 66 kt wind · 2 events
- Flooding and Damaging Wind in Ohio, June 12 to 13, 2003$950,000 · 50 kt wind · 4 events
- Flood and Damaging Wind in Pennsylvania, June 12 to 13, 2003$515,000 · 50 kt wind · 4 events
- Flood in Pennsylvania, June 12 to 13, 2003$500,000 · 1 event
- Tornado and Hail in Texas, June 12, 2003$59,000 · F0 · 13 events
- Damaging Winds in Kansas, June 12, 2003$80,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Florida, June 12, 2003$50,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Georgia, June 12, 2003$39,000 · 50 kt wind · 11 events
- Damaging Wind in Louisiana, June 12, 2003$50,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Virginia, June 12, 2003$24,000 · 50 kt wind · 15 events
- Hail in Nebraska, June 12, 2003$34,000 · 1.75 in hail · 6 events
- Damaging Winds in Mississippi, June 12, 2003$37,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359513.